Alert archive / Iowa / Wind Advisories in 2024

Wind Advisory 2, NWS Quad Cities, IA

February 27, 202421 counties in Iowa; Clark County, Scotland County, Missouri; 13 counties in Illinois

NWS Quad Cities, IA issued this wind advisory at Feb 27, 2024, 1:58 AM CST for 21 counties in Iowa; Clark County, Scotland County, Missouri; 13 counties in Illinois. It took effect at Feb 27, 2024, 6:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2024, 1:58 AM CST (07:58 UTC)
In effect from
Feb 27, 2024, 6:00 PM CST
Expired
Feb 28, 2024, 6:00 AM CST
In force
12 hr
Issued by
NWS Quad Cities, IA
All 36 counties

Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 8.0 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2024-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2024-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3054 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

993 
WWUS73 KDVN 270758
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
158 AM CST Tue Feb 27 2024

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ015-024-
MOZ009-010-271600-
/O.NEW.KDVN.WI.Y.0002.240228T0000Z-240228T1200Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Rock Island-Mercer-Scotland-
Clark-
Including the cities of Independence, Manchester, Dubuque, 
Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, 
Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, 
Washington, Wapello, Fairfield, Mount Pleasant, Burlington, 
Keosauqua, Fort Madison, Moline, Rock Island, Aledo, Memphis, 
and Kahoka
158 AM CST Tue Feb 27 2024

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
WEDNESDAY...

* WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of northwest Illinois, east central, 
  northeast and southeast Iowa and northeast Missouri.

* WHEN...From 6 PM this evening to 6 AM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...A period of light snow many combine with
  wind tonight, and lower the visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
5 follow-up statements
408 
WWUS73 KDVN 271545
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
945 AM CST Tue Feb 27 2024

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ015-024-MOZ009-
010-272345-
/O.CON.KDVN.WI.Y.0002.240228T0000Z-240228T1200Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Rock Island-Mercer-Scotland-
Clark-
Including the cities of Cedar Rapids, Vinton, Keosauqua,
Muscatine, Fort Madison, Sigourney, Rock Island, Maquoketa,
Memphis, Marengo, Moline, Anamosa, Aledo, Fairfield, Tipton,
Independence, Clinton, Kahoka, Dubuque, Bettendorf, Iowa City,
Davenport, Wapello, Burlington, Manchester, Washington, and Mount
Pleasant
945 AM CST Tue Feb 27 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM 
CST WEDNESDAY...

* WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of northwest Illinois, east central, northeast, 
  and southeast Iowa, and northeast Missouri.

* WHEN...From 6 PM this evening to 6 AM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may  result.

* ADDITIONAL DETAILS...A period of light snow many combine with the 
  wind tonight, and lower the visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Gross
001 
WWUS73 KDVN 272009
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
209 PM CST Tue Feb 27 2024

ILZ001-002-007-009-016>018-025-026-034-035-280415-
/O.EXB.KDVN.WI.Y.0002.240228T0300Z-240228T1200Z/
Jo Daviess-Stephenson-Carroll-Whiteside-Henry IL-Bureau-Putnam-
Henderson-Warren-Hancock-McDonough-
Including the cities of Mount Carroll, Monmouth, Sterling,
Hennepin, Freeport, Macomb, Galena, Oquawka, Geneseo, Princeton,
and Carthage
209 PM CST Tue Feb 27 2024

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST 
WEDNESDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of north central, northwest, and west central 
  Illinois.

* WHEN...From 9 PM this evening to 6 AM CST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...A period of light snow many combine with the 
  wind tonight, and lower the visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ015-024-MOZ009-
010-280415-
/O.CON.KDVN.WI.Y.0002.240228T0000Z-240228T1200Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Rock Island-Mercer-Scotland-
Clark-
Including the cities of Cedar Rapids, Vinton, Keosauqua,
Muscatine, Fort Madison, Sigourney, Rock Island, Maquoketa,
Memphis, Marengo, Moline, Anamosa, Aledo, Fairfield, Tipton,
Independence, Clinton, Kahoka, Dubuque, Bettendorf, Iowa City,
Davenport, Wapello, Burlington, Manchester, Washington, and Mount
Pleasant
209 PM CST Tue Feb 27 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM 
CST WEDNESDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of northwest Illinois, east central, northeast, 
  and southeast Iowa, and northeast Missouri.

* WHEN...From 6 PM this evening to 6 AM CST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...A period of light snow many combine with the 
  wind tonight, and lower the visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Gross
398 
WWUS73 KDVN 280250
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
850 PM CST Tue Feb 27 2024

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ015-024-MOZ009-
010-281100-
/O.CON.KDVN.WI.Y.0002.000000T0000Z-240228T1200Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Rock Island-Mercer-Scotland-
Clark-
Including the cities of Mount Pleasant, Dubuque, Anamosa, Tipton,
Washington, Keosauqua, Fort Madison, Cedar Rapids, Manchester,
Burlington, Independence, Clinton, Vinton, Maquoketa, Moline,
Bettendorf, Fairfield, Sigourney, Rock Island, Davenport,
Muscatine, Kahoka, Wapello, Memphis, Marengo, Aledo, and Iowa
City
850 PM CST Tue Feb 27 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph.

* WHERE...Portions of northwest Illinois, east central, northeast, 
  and southeast Iowa, and northeast Missouri.

* WHEN...Until 6 AM CST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Snow and sleet showers are likely to occur at 
  times with the gusty winds leading to reduced visibility to around 
  1 mile or less.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

ILZ001-002-007-009-016>018-025-026-034-035-281100-
/O.CON.KDVN.WI.Y.0002.240228T0300Z-240228T1200Z/
Jo Daviess-Stephenson-Carroll-Whiteside-Henry IL-Bureau-Putnam-
Henderson-Warren-Hancock-McDonough-
Including the cities of Galena, Geneseo, Freeport, Hennepin,
Carthage, Princeton, Monmouth, Oquawka, Macomb, Mount Carroll,
and Sterling
850 PM CST Tue Feb 27 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of north central, northwest, and west central 
  Illinois.

* WHEN...Until 6 AM CST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Rain, sleet and snow showers are likely to 
  occur at times with the gusty winds leading to reduced visibility 
  to around 1 mile or less.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

McClure
452 
WWUS73 KDVN 280810
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
210 AM CST Wed Feb 28 2024

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-281200-
/O.CON.KDVN.WI.Y.0002.000000T0000Z-240228T1200Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
Including the cities of Independence, Manchester, Dubuque, 
Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, 
Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, 
Washington, Wapello, Fairfield, Mount Pleasant, Burlington, 
Keosauqua, Fort Madison, Galena, Freeport, Mount Carroll, 
Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, 
Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka
210 AM CST Wed Feb 28 2024


...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY...

* WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of northwest Illinois, east central, 
  northeast, and southeast Iowa, and northeast Missouri.

* WHEN...Until 6 AM CST this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
196 
WWUS73 KDVN 281153
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
553 AM CST Wed Feb 28 2024

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-281300-
/O.EXP.KDVN.WI.Y.0002.000000T0000Z-240228T1200Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
Including the cities of Independence, Manchester, Dubuque, 
Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, 
Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, 
Washington, Wapello, Fairfield, Mount Pleasant, Burlington, 
Keosauqua, Fort Madison, Galena, Freeport, Mount Carroll, 
Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, 
Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka
553 AM CST Wed Feb 28 2024

...WIND ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING...

Winds have decreased from the strong speeds found overnight, which
were gusting to 45 to 50 mph at times. While it will be windy
today, these high gusts are no longer expected, and the advisory
will be allowed to expire at 6 AM.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Feb 27, 1:55 AM CST, 3 minutes earlier. Its key messages:

  • Fire weather will again reach very high GFDI values today.
  • Isolated thunderstorms are possible late this afternoon, with severe weather threats conditional on proximity to surface instability.
  • After the all time winter record warmth yesterday, we're potentially going to beat it today again.
  • Wind will be 25 to 35 mph tonight, gusting to 45 mph, combining with a little light snow behind the front in very strong cold advection. Winter weather will be back just hours after those record highs.
Area forecast discussion, Feb 27, 1:55 AM CST, 3 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Quad Cities IA IL
155 AM CST Tue Feb 27 2024

.KEY MESSAGES...

- Fire weather will again reach very high GFDI values today.

- Isolated thunderstorms are possible late this afternoon, with
severe weather threats conditional on proximity to surface
instability.

- After the all time winter record warmth yesterday, we're
potentially going to beat it today again.

- Wind will be 25 to 35 mph tonight, gusting to 45 mph, combining
with a little light snow behind the front in very strong cold
advection. Winter weather will be back just hours after those record
highs.

&&

.SHORT TERM /THROUGH WEDNESDAY/...
Issued at 154 AM CST Tue Feb 27 2024

Record highs will fall again today!  A very mild morning is taking
place with temperatures holding in the 50s in most locations. Today,
will continue the 90th percentile NBM forecast, which has been the
best fit in this pattern, and that gives us highs in the upper 60s
to near 70s north, to mid to upper 70s central and southeast.
Looking at fine details, this will be a forecast of 77 at Moline, 79
at Burlington, 74 Iowa City, 70 Cedar Rapids, and 70 Dubuque. If
this verifies, a new all time winter DJF high will again be set at
Moline, and at Burlington as well.

There remains significant differences in model dewpoint forecasts
today, but the bulk of guidance suggests that as the front / low
pressure move through this afternoon, we could see dewpoint values
reach the upper 40s to lower 50s in Illinois, leading to a bit of
surface based CAPE. For now, it appears if storms do form in this
zone, they will be fast moving (40-50mph), and could pose a short
lived large hail and wind gusts threat.  These won't last long, and
for now, are expected in the 5 PM to 8 PM time frame, mainly from
the Quad Cities northeast to Chicago.  One things I'm seeing, models
that are most aggressive with storms, form then post cold frontal.
That seems to indicate some capping remaining in the warm sector
today, with CAPE released in the first hour of cold advection.
Needless to say, that doesn't suggest much long lasting severe
weather as our sounding quickly transitions to zero surface CAPE
just after the cold front moves in.

Winds today should be under 15 mph for the most part, but tonight,
in the incredibly strong CAA, winds will be very strong. Sustained
winds of 25 to 30 mph with gusts to 45 mph are possible over eastern
Iowa tonight, as well as Missouri. I will issue a wind advisory for
this threat, from 6 PM to 6 AM tonight. Wind chills will drop to the
-10 to +10 range after midnight and continue through mid morning
Wednesday. What a shock to the system this will be after the
sustained warmth of recent days!

Starting around midnight strong forcing behind the cold front will
help wring out the remaining moisture in the atmosphere in the form
of snow. The time frame for any snow looks to be only a few hours at
any one location between midnight and sunrise Wednesday which will
limit any accumulation. The potential is there for a dusting of
accumulation on elevated and grassy surfaces. However, both the
ground and roads will have soaked up a considerable amount of heat
so impacts from snow on roads and bridges currently appears to be
limited.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Issued at 154 AM CST Tue Feb 27 2024

Return flow will quickly move in for Thursday and Thursday night,
with strong south winds of 15 to 30 mph.  Thus, it'll be a  blustery
40 to 50 for highs Thursday. Friday through Sunday also appears
rather breezy from the south, but temperatures rising through the 50s
Friday, to 60s and 70s over the weekend will usher in another
anomalous air mass. Moisture will be limited initially in this
southerly flow, and fire weather concerns may need to be addressed
in this pattern as we move closer to it.   As stated yesterday, the
ECMWF EFI is at least 0.9 for temperatures, indicating a significant
upward deviation from normal climatology. We could again be dealing
with near record temperatures.

Model consensus pops have increased to the 40 to 60 percent rain for
rain and thunderstorms with the approaching front Sunday night and
Monday. A look at deterministic model runs, that could be quite a
dynamic system with winds quite strong on both sides of the front.

ERVIN

&&

.AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/...
Issued at 1124 PM CST Mon Feb 26 2024

A powerful cold front will arrive late Tuesday afternoon and
evening, but until then, a continuation of south to southwest
winds and VFR / Clear conditions are expected. At this time, the
cold front passage is expected to be dry in most locations, with
only a low ( 30%) chance for a thunderstorms near the Quad
Cities early in the evening, followed by strong northwest winds
(20 to 35 kts)and sharply colder temperatures. After 06Z
Wednesday, a period of snow is expected over the area, ending by
09z.

&&

.FIRE WEATHER...
Issued at 154 AM CST Tue Feb 27 2024

Today, temperatures will be as warm or warmer than Monday.
However, humidity levels will be much higher and winds lighter.
Thus red flag conditions are currently not expected.

Based on current information and the continued dry conditions
across the area, the fire risk for Tuesday looks to be in the
high/very high GFDI category.

&&

.CLIMATE...
Issued at 154 AM CST Tue Feb 27 2024

Daily Record Highs for February 27th...

Burlington, IA.....72 in 1976
Cedar Rapids, IA...64 in 2018 and previous years
Dubuque, IA........62 in 1896
Moline, IL.........71 in 1976

Daily Record Warm Lows for February 27th...

Dubuque, IA........41 in 1896
Moline, IL.........41 in 1895 and previous years

All-Time Record February Daily Highs...
Burlington, IA.....76 on 2/24/1930*
Cedar Rapids, IA...76 on 2/26/2024*
Dubuque, IA........72 on 2/26/2024*
Moline, IL.........76 on 2/26/2024*

* = also denotes All-Time Record Meteorological Winter Daily Highs.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Wind Advisory from 6 PM this evening to 6 AM CST Wednesday for
     IAZ040>042-051>054-063>068-076>078-087>089-098-099.
IL...Wind Advisory from 6 PM this evening to 6 AM CST Wednesday for
     ILZ015-024.
MO...Wind Advisory from 6 PM this evening to 6 AM CST Wednesday for
     MOZ009-010.

&&

SHORT TERM...Ervin
LONG TERM...Ervin
AVIATION...Ervin
FIRE WEATHER...Ervin/08
CLIMATE...Ervin
Hazardous weather outlook, Feb 26, 6:46 PM CST, 7 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
646 PM CST Mon Feb 26 2024

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-280100-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
646 PM CST Mon Feb 26 2024

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

The Storm Prediction Center has a Slight Risk (level 2) for
severe thunderstorms Tuesday afternoon and evening for areas east
of a Macomb Illinois to Geneseo, to Sterling line, with a
marginal risk (level 1) for the areas further to the west near
the Mississippi River. If there is enough moisture, there could
be a few severe storms late Tuesday afternoon and early evening as
a strong cold front moves into the area. Storms would be moving
quickly, with large hail and gusty winds possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

Haase

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 4:32 PM CSTSevere Thunderstorm WarningDVNBureau, Henry, Whiteside43 min
Feb 27, 4:55 PM CSTSevere Thunderstorm WarningDVNHenry, Rock Island, Whiteside50 min
Feb 27, 4:56 PM CSTSevere Thunderstorm WarningDVNMercer49 min
Feb 27, 5:13 PM CSTSevere Thunderstorm WarningDVNWhiteside47 min
Feb 27, 5:28 PM CSTTornado WarningDVNHenry47 min
Feb 27, 5:43 PM CSTTornado WarningDVNHenry, Mercer18 min

Nearby

Wind Advisories in Iowa, 2024Wind Advisories in Illinois, 2024Wind Advisories in Missouri, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.